Alert archive / Colorado / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 53, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 30, 1999, 3:35 AM MDT for Crowley County, Colorado. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 1999, 3:35 AM MDT (09:35 UTC)
- Expired
- Jun 30, 1999, 4:30 AM MDT
- In force
- 55 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County Crowley County, CO
The radar
The Pueblo radar (KPUX), 38 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 3485 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
346 WUUS1 KPUB 300931 RRA SVRPUB COC025-300950- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 335 AM MDT WED JUN 30 1999 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CROWLEY COUNTY IN SOUTHEASTERN COLORADO * UNTIL 430 AM MDT * AT 330 AM MDT...RADAR SHOWED A SEVERE STORM 25 MILES NORTH OF ORDWAY MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS AFFECTED WILL BE OPEN COUNTRY OF NORTHERN CROWLEY COUNTY INCLUDING HIGHWAY 71. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. LW/MW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:26 PM MDT, 13 hours 9 minutes earlier.
Area forecast discussion, Jun 29, 2:26 PM MDT, 13 hours 9 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 138 PM MDT TUE JUN 29 1999 MAIN FOCUS WILL BE ON THE CHANCES FOR THUNDERSTORMS...IF ANY... DURING THE NEXT FEW DAYS. MUCH OF THE AREA CONTINUES TO HAVE A DRY AND STABLE AIRMASS... HOWEVER THE EXTREME SOUTHEAST COUNTIES HAVE A LESS STABLE AIRMASS AND SURFACE DEW POINTS IN THE UPPER 50S TO LOWER 60S. SATELLITE THIS AFTERNOON IS SHOWING A WEAK UPPER TROUGH MOVING OVER THE AREA. AT THE SURFACE A WEAK LOW WAS LOCATED OVER THE PROWERS AND BACA COUNTY AREA. OVER THE EXTREME SOUTHEAST...LAPS WAS SHOWING CAPES OF 2000-3000 J/KG WITH LIS OF -2 TO -5. THIS AREA WILL BRIEFLY CONTINUE TO HAVE THE POTENTIAL FOR SEVERE WEATHER. KPUX SHOWING A BOUNDARY ACROSS SOUTHERN PORTIONS OF THE PLAINS AND THIS TRIGGERED A STRONG STORM OVER BACA COUNTY. THIS BOUNDARY IS MOVING SOUTH AND WILL LIKELY MOVE OUT OF THE AREA THIS AFTERNOON. TORNADO WATCH HAS BEEN ISSUED OVER SW KS AND THE TX/OK PANHANDLES. STORMS OVER THESE AREAS COULD SEND OUTFLOW INTO SOUTHEAST COLORADO AND TRIGGER MORE STORMS LATER. COULD ALSO SEE SOME LOW CLOUDS LATE TONIGHT/WED MORNING...BUT IS TOO UNCERTAIN AT THIS TIME AND WILL NOT MENTION IN ZONES. WILL KEEP SOME POPS OVER THE EXTREME SOUTHEAST TONIGHT. THERE'S A SMALL CHANCE THAT SOME ISOLATED THUNDERSTORMS COULD FIRE OVER THE REST OF THE SOUTHEAST...BUT DRY WEATHER IS EXPECTED ELSEWHERE. ON WEDNESDAY THE PATTERN IS NOT EXPECTED TO BE MUCH DIFFERENT. WITH MOST OF SOUTH CENTRAL AND SOUTHEAST COLORADO REMAINING DRY...OR ONLY HAVING THE POTENTIAL FOR SOME ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. AGAIN THE EXTREME SOUTHEAST CORNER WILL HAVE THE CHANCE FOR SOME THUNDERSTORMS INSTABILITY AND CAPE VALUES REMAIN HIGH. FOR THURSDAY WESTERLY FLOW IS EXPECTED TO CONTINUE WITH WEATHER DISTURBANCES REMAINING TO THE NORTH OF THE AREA. MEAN RHS ARE EXPECTED TO BE EVEN LOWER ON THURSDAY. FOR THE EXTENDED PERIOD...FRIDAY THROUGH SUNDAY...ON FRIDAY A STRONG UPPER LOW WILL MOVE INTO THE PACIFIC NORTHWEST AND WILL CAUSE RIDGING TO OCCUR OVER THE PLAINS STATES...WHICH WILL IN TURN LEAD TO SOUTHWEST FLOW OVER CO. THIS SOUTHWEST FLOW IS EXPECTED TO CONTINUE8 THROUGH THE PERIOD AND SHOULD KEEP THE WEATHER DRY...WITH VERY WARM TEMPERATURES. .PUB...NONE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:29 AM MDT | Severe Thunderstorm Warning | PUB | El Paso | 61 min |
| Jun 30, 7:15 AM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 60 min |
| Jun 30, 8:16 AM MDT | Severe Thunderstorm Warning | PUB | Prowers | 59 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.